MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® NHP NEGATIVE CONTROL KIT; ASSAY,HYBRIDIZATION &/OR NUCLEIC ACID AMPLIFICATION FOR DETECT OF HEP C RNA&HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® NHP NEGATIVE CONTROL KIT; ASSAY,HYBRIDIZATION &/OR NUCLEIC ACID AMPLIFICATION FOR DETECT OF HEP C RNA&HCV
Catalog Number 07002220190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 6800 analyzer (serial number: (b)(6).The investigation determined that the cobas mpx assay performed within specifications.A review of the data provided by the customer indicated that the hiv growth curves for the two samples exhibited late and minimal amplification, with cycle threshold (ct) values of 39.1 and 42.2.The positive control for hiv demonstrated robust and sigmoidal amplification, confirming proper assay performance.Based on the clinical context and the observed amplification patterns, the most likely cause of the discrepant results was identified as non-specific amplification.Contamination of the samples was considered less likely.The blood donations associated with the samples were discarded, and no harm or delay in treatment was reported.
 
Event or Problem Description
The initial reporter alleged unexpected reactive results for hiv when using the cobas mpx assay on the cobas 6800 instrument.The customer reported two samples that were initially reactive for hiv with cycle threshold (ct) values of 39.1 and 42.2.The hiv growth curve for both samples showed late and minimal amplification.Serology testing for both samples was non-reactive.The cobas mpx assay was repeated on the same samples, and the results were non-reactive.The samples were reported as reactive, and the blood donations were discarded.

Brand Name
COBAS® NHP NEGATIVE CONTROL KIT
Common Device Name
ASSAY,HYBRIDIZATION &/OR NUCLEIC ACID AMPLIFICATION FOR DETECT OF HEP C RNA&HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23094355
Report Number2243471-2025-03166
Device Sequence Number8686101
Product Code QHO
UDI-Device Identifier00875197005127
UDI-Public00875197005127
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
BL125699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number07002220190
Device Lot NumberJ29484
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown